Alert archive / Alabama / River Flood Warnings in 2023
River Flood Warning 9, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 23, 2023, 1:24 PM CST for Choctaw County, Clarke County, Washington County, Alabama. It took effect at Jan 27, 2023, 12:00 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2023, 1:24 PM CST (19:24 UTC)
- In effect from
- Jan 27, 2023, 12:00 PM CST
- Expired
- Jan 25, 2023, 12:28 PM CST
- In force
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 143 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Coffeeville Dam (CLDA1). The gauge peaked at 33.03 ft at Jan 22, 2023, 8:00 PM CST.
- Action stage
- 24 ft
- Minor stage
- 29 ft
- Moderate stage
- 40 ft
- Major stage
- 47 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02469761, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
295
WGUS44 KMOB 231924
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
124 PM CST Mon Jan 23 2023
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River Near Coffeeville Dam affecting Clarke, Washington
and Choctaw Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC023-025-129-241930-
/O.NEW.KMOB.FL.W.0009.230127T1800Z-000000T0000Z/
/CLDA1.1.ER.230127T1800Z.230128T1200Z.000000T0000Z.NO/
124 PM CST Mon Jan 23 2023
...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Coffeeville Dam.
* WHEN...From Friday afternoon until further notice.
* IMPACTS...At 29.0 feet, Pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 12:00 PM CST Monday the stage was 24.1 feet.
- Forecast...The river is expected to rise to a crest of 29.4
feet Saturday morning. It will then rise to 29.4 feet
Saturday morning. Additional rises are possible thereafter.
- Flood stage is 29.0 feet.
&&
LAT...LON 3231 8805 3232 8791 3178 8809 3160 8804
3160 8810 3178 8822
$$4 follow-up statements
634
WGUS84 KMOB 240307
FLSMOB
Flood Statement
National Weather Service Mobile AL
907 PM CST Mon Jan 23 2023
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River Near Coffeeville Dam affecting Washington, Clarke
and Choctaw Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC023-025-129-250315-
/O.CON.KMOB.FL.W.0009.230127T1800Z-000000T0000Z/
/CLDA1.1.ER.230127T1800Z.230128T1200Z.000000T0000Z.NO/
907 PM CST Mon Jan 23 2023
...FLOOD WARNING REMAINS IN EFFECT FROM FRIDAY AFTERNOON UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Coffeeville Dam.
* WHEN...From Friday afternoon until further notice.
* IMPACTS...At 29.0 feet, pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 8:00 PM CST Monday the stage was 24.7 feet.
- Forecast...The river will fall to 24.5 feet just after
midnight tonight. It will then rise to 24.7 feet early
tomorrow afternoon. It will fall to 24.4 feet early Wednesday
morning. It will then rise above flood stage early Friday
afternoon and continue rising to a crest of 29.4 feet early
Saturday afternoon.
- Flood stage is 29.0 feet.
&&
LAT...LON 3231 8805 3232 8791 3178 8809 3160 8804
3160 8810 3178 8822
$$532
WGUS84 KMOB 241555
FLSMOB
Flood Statement
National Weather Service Mobile AL
955 AM CST Tue Jan 24 2023
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River Near Coffeeville Dam affecting Clarke, Washington
and Choctaw Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC023-025-129-251600-
/O.CON.KMOB.FL.W.0009.230127T1800Z-000000T0000Z/
/CLDA1.1.ER.230127T1800Z.230128T1200Z.000000T0000Z.NO/
955 AM CST Tue Jan 24 2023
...FLOOD WARNING REMAINS IN EFFECT FROM FRIDAY AFTERNOON UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Coffeeville Dam.
* WHEN...From Friday afternoon until further notice.
* IMPACTS...At 29.0 feet, Pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 9:00 AM CST Tuesday the stage was 25.1 feet.
- Forecast...The river is expected to rise above flood stage
early Friday afternoon and continue rising to a crest of 29.4
feet Saturday morning.
- Flood stage is 29.0 feet.
&&
LAT...LON 3231 8805 3232 8791 3178 8809 3160 8804
3160 8810 3178 8822
$$971
WGUS84 KMOB 250438
FLSMOB
Flood Statement
National Weather Service Mobile AL
1038 PM CST Tue Jan 24 2023
...The Flood Warning continues for the following river in Alabama...
Tombigbee River Near Coffeeville Dam affecting Washington,
Choctaw and Clarke Counties.
For the Tombigbee River...including Coffeeville Dam, Leroy...Minor
flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
ALC023-025-129-260445-
/O.EXT.KMOB.FL.W.0009.230128T1200Z-230130T0000Z/
/CLDA1.1.ER.230128T1200Z.230128T1800Z.230129T1800Z.NO/
1038 PM CST Tue Jan 24 2023
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY MORNING TO SUNDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River Near Coffeeville Dam.
* WHEN...From Saturday morning to Sunday evening.
* IMPACTS...At 29.0 feet, pastureland becomes flooded. Livestock
should be moved to higher ground. Old Ferry Road near the river
begins to flood.
* ADDITIONAL DETAILS...
- At 9:00 PM CST Tuesday the stage was 24.7 feet.
- Forecast...The river will rise to 29.1 feet early Sunday
morning. It will fall below flood stage early Sunday
afternoon.
- Flood stage is 29.0 feet.
&&
LAT...LON 3231 8805 3232 8791 3178 8809 3160 8804
3160 8810 3178 8822
$$053
WGUS84 KMOB 251828
FLSMOB
Flood Statement
National Weather Service Mobile AL
1228 PM CST Wed Jan 25 2023
...The Flood Warning is cancelled for the following rivers in
Alabama...
Tombigbee River Near Coffeeville Dam affecting Choctaw, Clarke
and Washington Counties.
ALC023-025-129-251930-
/O.CAN.KMOB.FL.W.0009.230128T1200Z-230125T1828Z/
/CLDA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1228 PM CST Wed Jan 25 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tombigbee River Near Coffeeville Dam.
* ADDITIONAL DETAILS...
- At 11:00 AM CST Wednesday the stage was 24.6 feet.
- Forecast...The river is expected to continue rising to a
crest of 28.2 feet early Sunday morning.
&&
LAT...LON 3231 8805 3232 8791 3178 8809 3160 8804
3160 8810 3178 8822
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 23, 11:47 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 23, 11:47 AM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1147 AM CST Mon Jan 23 2023
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1140 AM CST Mon Jan 23 2023
A broken MVFR cloud deck, with ceilings generally around
2000-2500ft, is currently in place across the region at issuance
time. Throughout the afternoon, this cloud deck should begin to
scatter out, with VFR conditions prevailing through the remainder
of the period. Northerly to northeasterly winds at around 10 kts
will turn more easterly overnight tonight to eventually
southeasterly by late Tuesday morning. Wind speeds will quickly
increase throughout the day on Tuesday. /96
&&
.NEAR TERM...
(Now through Tuesday)
Issued at 440 AM CST Mon Jan 23 2023
The next 48 hours or so will be the proverbial calm before the
storm as we fall in between systems. Primarily zonal flow will
develop in the wake of the last system with the surface cold front
pushing well offshore. Surface winds will remain northerly today
keeping drier and cooler air across the area. Monday night into
Tuesday will be when we attempt to reload in advance of a rather
deep upper trough and potent embedded shortwave trough. The main
change Monday night into Tuesday will likely be the wind. As the
main upper trough progresses across central Texas on Tuesday, the
embedded shortwave will round the base and interact with a rather
strong subtropical jet ejecting across southern Texas. As a result
the upper shortwave will take on a negative tilt and begin a
period of rather intense deepening across east Texas. This will
allow for strengthening southwesterly flow aloft to overspread
our area by Tuesday allowing for moisture to begin to rapidly
surge northward. At the surface, a rather strong surface low will
develop across east Texas leading to a strengthening gradient
southeasterly surface wind. Expect clouds to increase during the
afternoon Tuesday as moisture steadily increases and the stage
becomes set for our next impactful weather system. A couple warm
advection showers will be possible late Tuesday afternoon mainly
across southeastern Mississippi.
High temperatures will be cool this afternoon with highs in the
mid to upper 50s. Highs on Tuesday will be tricky as the daytime
high will likely remain in the 50s to maybe 60 along the coast;
however, the actual high will probably occur overnight closer to
midnight Tuesday night but more on that later. Lows tomorrow night
will continue the trend of cool as they will likely dip into the
mid to upper 30s. A HIGH risk of rip currents is expected to
continue through Wednesday. BB/03
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 38 69 51 60 37 56 32 56 / 0 20 90 10 0 0 0 0
Pensacola 42 69 55 64 40 55 36 55 / 0 10 90 30 0 0 0 0
Destin 46 71 58 68 43 55 40 54 / 0 0 90 50 0 0 0 0
Evergreen 32 62 46 62 35 54 29 54 / 0 10 90 30 0 0 0 0
Waynesboro 33 64 45 55 34 52 29 54 / 0 30 90 10 0 0 0 0
Camden 32 60 45 60 36 52 29 53 / 0 10 90 20 0 0 0 0
Crestview 34 67 50 67 36 56 30 56 / 0 0 90 40 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Wednesday afternoon for ALZ265-266.
FL...High Rip Current Risk through Wednesday afternoon for FLZ202-204-
206.
MS...None.
GM...Gale Watch from Tuesday afternoon through Wednesday morning for
GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 1:24 PM CST | River Flood Warning | MOB | Clarke, Washington | 33 days |
| Jan 23, 1:37 PM CST | Small Craft Advisory | MOB | 28 hr | |
| Jan 23, 1:37 PM CST | Small Craft Advisory | MOB | 64 hr | |
| Jan 23, 1:37 PM CST | Storm Watch | MOB | 14 hr | |
| Jan 23, 1:43 PM CST | High Surf Warning | MOB | Baldwin, Mobile | 43 hr |
| Jan 23, 1:49 PM CST | High Wind Watch | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 21 hr |
| Jan 23, 3:36 PM CST | Rip Current Statement | MOB | Baldwin, Mobile | 62 hr |
Nearby
River Flood Warnings in Alabama, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.